[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

[IP] IV Insulin

Wayne wrote:.  "I don't see any physiologic reason
why lowering the BG should lead to pulmonary edema or brain swelling."
(I'm not picking on you Wayne, your comment was just the most recent,
that's all.)

When JayJay was dx'd, at 11 1/2 months of age, his bg was 1113 mg/dl.
Honestly, when they told me that, I had no idea what it meant. I was
told that they couldn't lower it too quickly or we would be running the
risk of his brain swelling. At the time, the brain edema was scarier
than the bg number. That's only because I knew NOTHING about diabetes.

Now to the IV insulin thing: If one was lowering a bg of say 300-400
within a short period of time, I don't think there would be a significant
risk of brain edema. But if one was lowering a bg of over 1,000, that's
different story. I honestly think it all has to do with where you started


Mom to JayJay
born 2/13/98, dx'd 1/31/99
...sweet as ever

p.s. Endo appt. is tomorrow!!! We're talking pump whether the doc likes
it or not. hahahaha!

FREE voicemail, email, and fax...all in one place.
Sign Up Now! http://www.onebox.com

- ----------------------------------------------------------
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml